Results 1 to 4 of 4

Thread: Metformin and Depression

  1. #1

    Join Date
    Feb 2006
    Location
    AUSTRALIA
    Posts
    1,263

    Default Metformin and Depression

    Im wondering if anyone has found whilst taking Metformin that a side effect has been depression?

    I know TTC can be very hard, but once starting this Im now feel like Im heading somewhere which isnt a good place.


  2. #2

    Join Date
    Jun 2005
    Location
    Blue Mountains
    Posts
    5,086

    Default

    Sorry Summer, I don't know. I didn't have any side effects at all really with Metformin. I don't recall it being listed as a side effect. It's a common med for diabetics, so I don't think so. I know it can cause malaise, or lethargy, which could feel a bit depressing I guess.

    I hope you feel better soon *hugs*

  3. #3

    Default

    Summer,

    I have read somewhere on the internet that Metformin can help with depression (when it is caused primarily by hormonal imbalance). Perhaps what you are experiencing is a result of infertility?? I know I often struggle with life as a result of infertility and everything that goes along with that. I have often had periods (as in stages) when I have felt a lot worse than others. Are you, or have you thought about seeing an infertility counsellor?

    Hope this helps,
    Hugs,
    Michelle

  4. #4
    missiemay Guest

    Unhappy

    Hi
    Well I know how your feeling. I have been on metformin for almost a year and Im about ready to stop taking it cause it makes me so depressed. Most days I dont even want to get out of bed. It gets so bad that my mom once a week gives me talks about how suicide isnt the way. I hope you stick in there and dont feel like your loosing your mind cause its not listed as a side effect. I felt like I was going crazy when I started looking for others with this problem.
    hope things get better
    melissa

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •